Alert archive / Missouri / Flash Flood Watches in 2016
Flash Flood Watch 7, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Aug 24, 2016, 3:45 AM CDT for 6 counties in Missouri; Adams County, Illinois. It took effect at Aug 24, 2016, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2016, 3:45 AM CDT (08:45 UTC)
- In effect from
- Aug 24, 2016, 7:00 PM CDT
- Expired
- Aug 25, 2016, 3:40 AM CDT
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Adams County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WGUS63 KLSX 240845 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 345 AM CDT WED AUG 24 2016 ILZ095-MOZ018-019-026-027-034-035-242200- /O.NEW.KLSX.FF.A.0007.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 345 AM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL. IN NORTHEAST MISSOURI...KNOX MO...LEWIS MO...MARION MO...MONROE MO...RALLS MO AND SHELBY MO. * FROM THIS EVENING THROUGH THURSDAY MORNING * A SLOW MOVING COLD FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS OVER THE WATCH AREA TONIGHT. TRAINING THUNDERSTORMS ARE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE FRONT. ONE TO TWO INCHES OF RAIN IS POSSIBLE ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ CARNEY
3 follow-up statements
261 WGUS63 KLSX 242033 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 333 PM CDT WED AUG 24 2016 ILZ095-MOZ018-019-026-027-034-035-251200- /O.CON.KLSX.FF.A.0007.160825T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 333 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS... ADAMS IL. IN NORTHEAST MISSOURI...KNOX MO...LEWIS MO...MARION MO...MONROE MO...RALLS MO AND SHELBY MO. * FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING * A SLOW MOVING COLD FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS OVER THE WATCH AREA TONIGHT. TRAINING THUNDERSTORMS ARE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE FRONT. ONE TO TWO INCHES OF RAIN IS POSSIBLE ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TILLY
658 WGUS63 KLSX 250219 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 919 PM CDT WED AUG 24 2016 ILZ095-MOZ018-019-026-027-034-035-251200- /O.CON.KLSX.FF.A.0007.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 919 PM CDT WED AUG 24 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI... INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS... ADAMS IL. IN NORTHEAST MISSOURI...KNOX MO...LEWIS MO...MARION MO...MONROE MO...RALLS MO AND SHELBY MO. * UNTIL 7 AM CDT THURSDAY * A SLOW MOVING COLD FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS...MAINLY AFTER MIDNIGHT. MULTIPLE HEAVY RAIN PRODUCING STORMS CAN BE EXPECTED IN SOME AREAS DUE TO THE SLOW MOVEMENT OF THE FRONT. LOCALIZED HEAVY RAINFALL OF 2 TO 4 INCHES IS POSSIBLE ACROSS THE WATCH AREA IN A VERY SHORT TIME. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TES
774 WGUS63 KLSX 250840 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 340 AM CDT THU AUG 25 2016 ILZ095-MOZ018-019-026-027-034-035-250945- /O.CAN.KLSX.FF.A.0007.000000T0000Z-160825T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 340 AM CDT THU AUG 25 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI HAS BEEN CANCELLED. THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL ENDED EARLY THIS MORNING OVER THE AREA, SO THE WATCH HAS BEEN CANCELLED. $$ BRITT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 24, 12:06 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 24, 12:06 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1206 AM CDT WED AUG 24 2016 .SHORT TERM... (Through Late Tonight) Issued at 326 PM CDT Tue Aug 23 2016 Will have ongoing isolated/scattered activity early this evening, mainly along and south of I-70. Then focus shifts to Iowa, northern MO later this evening as low level moisture increases ahead of a shortwave that will slide through overnight. So kept best chances over northeast Missouri/west central Illinois after midnight. Otherwise, mostly cloudy skies to prevail with lows only dipping into the low 70s. Byrd .LONG TERM... (Wednesday through Next Tuesday) Issued at 326 PM CDT Tue Aug 23 2016 (Wednesday - Wednesday Night) Showers and thunderstorms may be ongoing on Wednesday morning...particularly for areas along/east of the Mississippi River. As alluded to by the midshift...lesser chances for showers/thunderstorms exist from the late morning into early afternoon hours as shortwave ridging builds into the mid-Mississippi Valley. By late afternoon...expect an area of thunderstorms to blossom near the MO/KS border in the proximity of the slowly progressing cold front to the south and east. MLCAPE values above 2000 J/kg and 0-6 km bulk shear of 30-35 knots suggest some organized severe thunderstorms are possible very late Wednesday afternoon through the mid evening hours before instability wanes nocturnally. Based on soundings...both damaging winds and large hail appear as possible severe threats. Regardless of severity...do expect widespread showers and thunderstorms to affect portions of northeast Missouri and west- central Illinois early on Wednesday night. Slow movement of front...strong forcing for large-scale ascent...high PWAT and warm cloud depths all suggest the possibility of locally heavy rainfall. A couple of mitigating factors include possibility in waning of activity late night after passage of vort max aloft as well as relative dry antecedent conditions/near normal soil moisture percentages. Will hold off on any heavy rainfall mention for now but did hit the PoPs harder boosting them Wednesday evening into the categorical category. Turning to temperatures...Wednesday looks like a return to uncomfortable conditions for most as the combination of highs in the low to mid 80s and dewpoints above 70 degrees yield peak heat index values of 100-105. Leaned toward the warmer guidance for temperatures already so while heat index criteria (105+) cannot totally be ruled out...coverage would very likely be isolated and brief in nature. Lows on Wednesday night will be slightly above normal with most of the CWA still residing within the warm sector. Lows may dip into the mid 60s across far NW sections of the area due to heavy precipitation rates. Elsewhere...lows between 70 and 75 degrees are expected. (Thursday - Next Tuesday) Cold front will continue its slow movement to the south and east during the day on Thursday. Accompanying the front...scattered showers and thunderstorms will remain possible across the bi-state region. Highest chances will reside in close proximity to the front where low-level convergence is maximized. Elsewhere...showers and thunderstorms are still possible due to lack of any cap within an unstable atmosphere. Dearth of any organized focusing mechanisms aloft to aid in forcing for large-scale ascent preclude higher chances of showers/storms on Thursday. Still appears that a wet and active pattern will continue across the region through the remainder of the extended. While cold front is still expected to clear the CWA by Thursday night...that boundary will quickly stall just south of the CWA before returning north and eastward as a warm front on Friday night. Similar to what was stated in yesterday's AFD...probably will be a relatively quiet and dry 12- 24 hours. However...with front already returning northeastward on Friday night...chances of showers and storms will also be on the increase heading through Saturday. The CWA will remain draped on the northeastern periphery of the very strong and persistent mid/upper level ridge across the southeast CONUS. Combination of impulses ejecting out of the desert SW and frontal boundary in the vicinity of the area...chances of showers and storms look to remain through at least the middle of next week for portions of the area each forecast period. Expect temperatures to be near normal during the day and slightly above normal each night. Gosselin && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1200 AM CDT Wed Aug 24 2016 Scattered thunderstorms are possible overnight, but the highest thunderstorm chances appear to be after 24/18z when a cold front moves into the area, particularly at KUIN and KCOU. Although scattered afternoon thunderstorms are also possible for KSTL/KSUS/KCPS, confidence was too low to include in the TAFs attm. Some transient stratus was noted on 04z METARs which was primarily affecting KUIN at TAF issuance. Winds will become southwesterly as the front approaches, then back and become southerly after 25/00z. 42 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 23, 3:30 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 330 PM CDT TUE AUG 23 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CDT TUE AUG 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS PARTS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT ACROSS MUCH OF THE AREA...THOUGH THE GREATEST THREAT WILL BE ACROSS PARTS OF NORTHEAST MISSOURI. SEVERE THUNDERSTORM THREATS WILL INCLUDE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY AFTERNOON AND THURSDAY NIGHT ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. GOSSELIN
Nearby
Flash Flood Watches in Missouri, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.